MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL

BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL
Model Number M0064002010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Extravasation (1842); Unspecified Infection (1930); Pain (1994); Perforation (2001); Discomfort (2330)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of catheter break.Imdrf patient code e2311 captures the reportable event of discomfort.Imdrf patient code e1906 captures the reportable event of infection.Imdrf patient code e2330 captures the reportable event of pain.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2303 captures the reportable event of medication required.Imdrf impact code f1204 captures the reportable event of permanent impairment.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima 5f open end ureteral catheters were placed bilaterally in the kidney during a low anterior resection and colostomy takedown procedure performed on (b)(6) 2021.On (b)(6) 2021, the catheters were removed at the bedside of the patient.The catheter on the left kidney was removed without problem; however, the right catheter fractured, and a 10-centimeter portion of the catheter remained in the ureter and kidney of the patient.The patient had to be sent to the operating room twice in an attempt to retrieve the remaining fragment and the entire remaining portion of the catheter was successfully removed on the second attempt.The patient had a nephrostomy tube placed which requires routine nephrostomy tube changes for the rest of his life.The patient experienced pain, infection, discomfort and perforation which was confirmed when extravasation seen when contrast went into the bladder during attempt to retrieve fractured piece of the catheter.It was reported that the patient undergone diagnostic testing due to pain and altered labs included; abdomen x-ray, renal ultrasound, computed tomography (ct) scan in the abdomen and pelvis.The patient was also given intravenous (iv) pain medications (dilaudid and morphine) and intravenous (iv) antibiotics.The patient had been discharged from the hospital.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem) has been updated based on the additional information received on april 21, 2023.Block h6: imdrf device code a0401 captures the reportable event of catheter break.Imdrf patient code e2311 captures the reportable event of discomfort.Imdrf patient code e1906 captures the reportable event of infection.Imdrf patient code e2330 captures the reportable event of pain.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf patient code e0504 captures the reportable event of extravasation.Imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2303 captures the reportable event of medication required imdrf impact code f1204 captures the reportable event of permanent impairment.Imdrf impact code f19 captures the reportable event of surgical intervention.Block h11: correction: block h6 (patient codes and impact codes) and block h10 (additional mfr narrative).
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima 5f open end ureteral catheters were placed bilaterally in the kidney during a low anterior resection and colostomy takedown procedure performed on (b)(6) 2021.On (b)(6) 2021, the catheters were removed at the bedside of the patient.The catheter on the left kidney was removed without problem; however, the right catheter fractured, and a 10-centimeter portion of the catheter remained in the ureter and kidney of the patient.The patient had to be sent to the operating room twice in an attempt to retrieve the remaining fragment and the entire remaining portion of the catheter was successfully removed on the second attempt.The patient had a nephrostomy tube placed which requires routine nephrostomy tube changes for the rest of his life.The patient experienced pain, infection, discomfort and perforation which was confirmed when extravasation seen when contrast went into the bladder during attempt to retrieve fractured piece of the catheter.It was reported that the patient undergone diagnostic testing due to pain and altered labs included; abdomen x-ray, renal ultrasound, computed tomography (ct) scan in the abdomen and pelvis.The patient was also given intravenous (iv) pain medications (dilaudid and morphine) and intravenous (iv) antibiotics.The patient had been discharged from the hospital.Additional information received on april 21, 2023: it was reported that a right-to-left transureteroureterostomy was attempted to be performed on (b)(6) 2021.There was no sufficient length to do the anastomosis.The first attempt to retrieve the broken fragment happened on (b)(6) 2021.On (b)(6) 2021, the entire fragment of the catheter was successfully removed during second attempt.

Brand Name
URETERAL CATHETER
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16642179
Report Number3005099803-2023-01496
Device Sequence Number12100524
Product Code KOD
UDI-Device Identifier08714729751571
UDI-Public08714729751571
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K830840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model NumberM0064002010
Device Catalogue Number400-201S
Device Lot Number0026500809
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale